Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adherence & Timekeeping
Mar 7, 2007

Hi, I was diagnosed HIV in September 2006 and started antiretroviral therapy in January 2007 (Sustiva/Kivexa combo). Side effects are minimal, however on a few occasions I have been either late or early by 15-30 minutes when taking my medication. How detrimental is this likely to be to my health? I always hear the expression that "adherence is everything" - but just how strict should I be with my timekeeping. I have never missed a dose and my last test results were very postive with an increase of over 100 in my CD4 count (CD4 347/Viral load 126). I would appreciate some advice.

Many Thanks

Response from Dr. Holodniy

You are to be congratulated on your perfect adherence record. I would not worry too much about the exactness of taking your medications. It is important you take it every day. The medications last for many hours in your body and so you probably have at least a couple of hours latitude on either side of your dosing.



Previous
Pneumonia 2nd Diagnosis
Next
recently tested hiv positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement